Hi, I've been trying to find out how lyrica causes weight gain in some people.?
- 20 Aug 2013 by richie rich
- 20 August 2013
- lyrica, obesity, pregabalin, weight, appetite, serotonin syndrome
I've heard it said that serotonin (which pregabalin increases) can cause a raging hunger, however most scientific evidence I've found suggests serotonin decreases appetite.
Or maybe there is some other explanation.
If anyone has any ideas about lyrics causes weight gain I would love to hear all about it
My insurance did not cover lyrica so I took gabapentin instead. I started gaining weight too. I did everything I could with diet and excersise and could not lose a pound. I recently quit taking it and have already lost 5 lbs.My theory is these meds slow everything down including metabolism.
Hello Richie rich
I am unsure of the pharmacology as to why Lyrica causes weight gain but a pharmacologist should be able to tell you. What I can tell you is that you will gain weight very quickly and the more they increase the dose the more weight you will pile on. My dietary habit did not change (I eat a good healthy diet) but the weight piled on. I have now come off it and so as the weight. In just two weeks I am almost back to my original weight!
I hope you find your answer
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Aug 2010 • 2 answers
Posted 8 Nov 2016 • 3 answers
Posted 8 Dec 2016 • 1 answer
Posted 11 Sep 2017 • 1 answer
Posted 16 Oct 2017 • 1 answer